Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    College student with bipolar 1
    avatar
    melmark posted:
    My son has just been diagnosed with bipolar 1. He is on meds. He is a Junior in a state college & lives in a frat house. I live 3 hours away. How can I help me & make sure he is alright?
    Reply
     
    avatar
    ibex7 responded:
    My junior year at college was the most difficult for me and I knew there was something upsetting me emotionally. I almost quit school but decided to continue to graduation. I finished 324 in a class of 336. Lackluster, huh? But then I knew something was very wrong.

    Without a dx of bipolar II until I was 35, my life moved from okay to troubled. I've had 29 jobs before retirement,, and the later ones were best because of stability due to medication and a reliable pdoc. The stress of fraternity living may be difficult for your son and distracting from his studies. Good luck and stay close to his situation.
    Sometimes you don't mean to say what you mean to say you mean.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.